Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 2:37 PM CDT for Bedford County, Moore County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 26, 2001, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:10 PM CDT | Thunderstorm Wind 50 E | Shelbyville, TN | A tree was down on Horse Mt. Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 261937 SVRBNA TNC003-127-262015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 237 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE WESTERN MOORE COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF SHELBYVILLE...OR ABOUT 7 MILES WEST OF LYNCHBURG...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF SHELBYVILLE AT 315 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ GIRODO LAT...LON 3538 8656 3524 8642 3549 8626 3564 8647
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:39 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 26, 10:39 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1039 AM CDT TUE JUN 26 2001 CURRENTLY...MID CLOUD IS ERODING AWAY...AND MORE SUN IS WARMING THE GROUND. TEMPS WERE IN THE LOWER AND MIDDLE 70S...COOLER PLATEAU. WINDS WERE LIGHT OUT OF THE SOUTHEAST. UPPER LOW WAS CENTERED RIGHT OVER NORTHERN MIDDLE TENNESSEE. 700MB COLD POOL AXIS FROM SE ILLINOIS TO SOUTHERN MIDDLE TENNESSEE. CONVECTION HAS ALREADY BEGUN IN NORTHWEST ALABAMA...WHERE SUN HAS BEEN OUT FOR SOME TIME. CONVECTIVE TEMPS AROUND MIDDLE TENNESSEE ARE 78-79 DEGREES. SHOULD SEE THE START OF THUNDERSTORMS BETWEEN 11AM AND NOON. CAPE VALUES ON MORNING BNA SOUNDING AND MODIFIED AFTERNOON SOUNDING SHOW SIMILAR INSTABILITY AS YESTERDAY IN THE EAST. CAPE AROUND 1500J/KG AND LIS IN THE -4 TO -5 RANGE. LOOK FOR SMALL HAIL AND GUSTY DOWNDRAFTS FROM THE INDIVIDUAL STORMS. WIND FIELDS ALOFT ARE TOO WEAK TO SUPPORT ANY ORGANIZED ACTIVITY. WILL LIKELY LOWER THE FORECAST HIGHS THE WEST ZONE (MOST OF THE CWA). MID 80S GOING HERE...AND WITH COLD POOL ALOFT...DYNAMIC COOLING EFFECTS TO RESULT IN 80 TO 85 ZONE. UPDATE IN A FEW MINUTES... .BNA...NONE. DICKSON 15
In the hours before
Local storm report, Jun 26, 1:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 PM LAWRENCEBURG TN .75 INCH HAIL
06/26/01 LAWRENCE EMA REPORTED DIME SIZE
HAIL AND WINDS ESTIMATED TO
BE 60 MPH.Local storm report, Jun 26, 1:28 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
128 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
$
0127 PM LAWRENCEBURG TN 60 MPH TSTM WIND GUST
06/26/01 LAWRENCE EMA REPORTED TREES DOWN
ALONG WITH POWER OUTAGES.
JAOLocal storm report, Jun 26, 1:37 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
137 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM PROSPECT TN 60 MPH TSTM WIND GUST
06/26/01 LAWRENCE SPOTTER REPORTED LARGE
TREE LIMBS DOWN AT
PROSPECT.
JAOLocal storm report, Jun 26, 1:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
149 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 PM MCMINNVILLE TN .75 INCH HAIL
06/26/01 WARREN EMA REPORTED DIME SIZE
HAIL IN THE EASTERN PART OF
MCMINNVILLE6. 1/3 OF
MCMINNVILLE WAS WITHOUT
POWER.
JAOLocal storm report, Jun 26, 2:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
224 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM GAINESBORO TN .75 INCH HAIL
06/26/01 JACKSON HWY DEPT. REPORTED DIME
SIZE HAIL IN THE NORTHERN
PART OF THE QCOUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 26, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 28 min |
| Jun 26, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 27 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 36 min |
| Jun 26, 1:30 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 26, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 24 min |
| Jun 26, 1:37 PM CDT | Flash Flood Warning | OHX | Warren | 113 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 36 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 42 min |
| Jun 26, 2:10 PM CDT | Flash Flood Warning | OHX | Lincoln | 2 hr |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Jun 26, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 45 min |
| Jun 26, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Jun 26, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jun 26, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Jun 26, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 26, 4:28 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jun 26, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 13 min |
| Jun 26, 4:44 PM CDT | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Jun 26, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 43 min |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 26 min |
| Jun 26, 5:26 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 43 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 43 min |
| Jun 26, 6:26 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.